Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 19, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 30, 2007, 12:16 PM PST for White Pine County, Nevada. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2007, 12:16 PM PST (20:16 UTC)
- Expired
- Nov 30, 2007, 3:00 PM PST
- In force
- 3 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1484 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 302016 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1216 PM PST FRI NOV 30 2007 ...WINDY CONDITIONS WILL CONTINUE ACROSS WHITE PINE COUNTY... NVZ035-010100- /O.NEW.KLKN.WI.Y.0019.071130T2016Z-071201T0100Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 1216 PM PST FRI NOV 30 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 5 PM PST THIS AFTERNOON. A LOW PRESSURE TROUGH IS CAUSING WINDY CONDITIONS ACROSS WHITE PINE COUNTY. SUSTAINED WINDS IN EXCESS OF 30 MILES AN HOUR HAVE ALREADY BEEN REPORTED. ALSO...HIGH GUSTS ARE ALSO POSSIBLE IN EXCESS OF 45 MPH. THESE CONDITIONS SHOULD BEGIN TO SUBSIDE THIS EVENING ONCE THE TROUGH MOVES OUT OF THE AREA. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IPPI
1 follow-up statement
000 WWUS75 KLKN 302300 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 300 PM PST FRI NOV 30 2007 ...WINDS HAVE DECREASED ACROSS WHITE PINE COUNTY... NVZ035-010000- /O.CAN.KLKN.WI.Y.0019.000000T0000Z-071201T0100Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 300 PM PST FRI NOV 30 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED WELL BELOW ADVISORY CRITERIA ACROSS WHITE PINE COUNTY. HOWEVER...STRONG GUSTS IN EXCESS OF 30 MPH WILL STILL BE POSSIBLE INTO THE EVENING HOURS AS A LOW PRESSURE SYSTEM SLOWLY PROGRESSES ACROSS THE AREA. $$ IPPI
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 30, 11:00 AM PST, 1 hour 16 minutes earlier.
Area forecast discussion, Nov 30, 11:00 AM PST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ELKO NV 1100 AM PST FRI NOV 30 2007 .SYNOPSIS...A WEAK LOW PRESSURE SYSTEM WILL BRING PARTLY CLOUDY SKIES TO NORTHERN NEVADA TODAY. A LOW MOVING THROUGH ARIZONA AND UTAH TONIGHT AND SATURDAY WILL BRING A CHANCE OF SNOW TO EASTERN AND SOUTHERN WHITE PINE COUNTY. TEMPERATURES WILL CONTINUE ON THE COOL SIDE THROUGH THE WEEKEND...WARMING MONDAY AND TUESDAY...WITH A SLIGHT CHANCE OF SHOWERS FAR NORTH TUESDAY AND WEDNESDAY. && .UPDATE...1100 AM PST...BAND OF SNOW MOVING ACROSS THE RENO CWA WITH KLRX SHOWING SOME ECHOES EXTENDING INTO HUMBOLDT AND NORTHWESTERN ELKO COUNTIES IN OUR OWN CWA. THIS SNOW IS ASSOCIATED WITH A POTENT MIDLEVEL TROUGH CROSSING INTO NEVADA FROM CALIFORNIA AT THE MOMENT...AND IS BEING ENHANCED BY THE RIGHT REAR ENTRANCE REGION OF A POTENT UPPER-LEVEL JET STREAK CURRENTLY LOCATED OVER NORTHERN NEVADA AND IDAHO. HAVE NOT RECEIVED ANY REPORTS OF SNOW ON THE GROUND AS OF YET...BUT CONSIDERING THE MODERATE SNOW WHICH WAS OBSERVED AT KRNO RECENTLY...DECIDED TO ADD ISOLATED AND SCATTERED SNOW SHOWERS ACROSS HUMBOLDT COUNTY, ALONG WITH ADJACENT PARTS OF ELKO AND LANDER COUNTIES. ALSO INCREASED CLOUD COVER ACROSS BOTH THE NORTHWEST AND SOUTHEAST PARTS OF THE CWA BASED ON SATELLITE IMAGERY. SAF...PFM...SFT...AND ZFP RE-SENT. RCM .SHORT TERM...TODAY THROUGH SUNDAY. SHORT-TERM MODELS AGREE ON COLD FRONT MOVING THRU THE FCST AREA TODAY AND THIS EVENING...WITH -7C REACHING ELY THIS EVENING. PRECIP WILL SPREAD INTO SE WHITE PINE LATE THIS AFTERNOON AND EVENING AS A STRONG STORM SYSTEM LIFTS THRU ARIZONA INTO UTAH. A FEW INCHES OF SNOW WILL BE POSSIBLE IN SE WHITE PINE AND NORTHEAST NYE...BEFORE THE STORM PULLS EAST SATURDAY AFTERNOON AND EVENING. CONDITIONS WILL BE WINDY IN EAST CENTRAL NV TODAY AND BREEZY ELSEWHERE. AT 500MB...TROF ASSOCIATED WITH COLD FRONT WILL BRUSH THE NORTH TODAY...BUT LITTLE MOISTURE TO WORK WITH. A SECOND DRY TROF WILL MOVE THRU THE NORTH SATURDAY...WITH ZONAL FLOW BRIEFLY LATE SATURDAY NIGHT INTO SUNDAY. A RIDGE WILL BEGIN BUILDING IN FROM THE WEST SUNDAY AFTERNOON. REA .LONG TERM...SUNDAY NIGHT THROUGH NEXT THURSDAY. LATEST GFS AND ECMWF MODEL RUNS IN REASONABLE AGREEMENT THROUGH EXTENDED PERIOD. THEY SHOW WEAK RIDGING OVER THE STATE ON SUN EVENING ALONG WITH INCREASING SWRLY FLOW ALOFT...H7 WINDS ON MON WILL BE 40-50 KTS SO ADVISORY CRITERIA WILL HAVE TO BE WATCHED FOR WRN HALF OF CWFA. THIS ALSO PORTENDS A WARMING TREND AS H7 TEMPS INCREASE TO 2-4 DEGS C IN NORTH AND 6-8 DEGS C IN SOUTH ON MON PM. RESULTING DAYTIME TEMPS ON MON WILL RISE INTO LOW 50S NORTH AND MID-UPPER 50S SOUTH. OVERNIGHT LOWS ON TUES AM WILL ALSO BE ABOUT 3-5 DEGS WARMER THAN MON AM DUE TO MILD H7 TEMPS AND INCREASING CLOUD COVER ASSOCIATED WITH APPROACHING JET JUST NORTH OF CWFA. BEGINNING TUES EVENING...A SERIES OF H5 SHORTWAVES WILL AFFECT NRN PORTIONS OF CWFA. THE FIRST SYSTEM ON TUES EVENING WILL BRING RAIN SHOWERS TO MAINLY HUMBOLDT...ELKO AND NRN LANDER/EUREKA COUNTIES. GFS SHOWS NEXT STRONGER SHORT WAVE ASSOCIATED WITH JET STREAM DIPPING INTO NRN NV ON WED AM. COOLER AIR WILL ALSO PUSH INTO NRN PORTIONS OF CWFA BY MIDDAY WED AS EVIDENCED BY H7 TEMPS DROPPING TO -6 TO -8 DEGS C AND RESULTING SNOW LEVEL LOWERING TO SURFACE IN NRN VALLEYS. HOWEVER...BY THIS TIME QPF AMOUNTS WILL BE LIGHT...LESS THAN 0.1 INCHES...SO LITTLE ACCUMULATION IS EXPECTED. AS THIS FEATURE AND ASSOCIATED JET CORE ADVANCE EWRD LATE WED EVENING...ENTIRE CWFA WILL TRANSITION TO COOLER NWRLY FLOW. AFTER A SHORT RESPITE...ANOTHER JET STREAK AND ASSOCIATED SHORT WAVE WILL MOVE INTO CWFA ON THURS PM WITH MINIMAL QPF AMOUNTS. ESSENTIALLY LEFT SLT CHC POPS UNCHANGED IN NRN PORTIONS OF CWFA DURING ENTIRE PERIOD. AWG && .AVIATION...AN UPPER LEVEL DISTURBANCE WILL BE APPROACHING FROM THE WEST BUT THE MAIN EFFECT WILL BE AN INCREASE IN MID AND UPPER LEVEL CLOUD CEILINGS AS WELL AS GUSTY WINDS. EXPECT MOSTLY VFR CONDITIONS THROUGHOUT THE STATE ON FRIDAY. HOWEVER...SNOW SHOWERS WILL BE DEVELOPING IN/AROUND THE HIGHER ELEVATIONS OF SOUTHEASTERN NEVADA NEAR KELY AND KTPH ON FRIDAY AFTERNOON AND EVENING...RESULTING IN PERIODS OF MVFR CONDITIONS AS CEILINGS/VISIBILITIES INTERMITTENTLY DROP TO AROUND 3000/5. BLUSTERY WINDS WILL ALSO OCCUR IN PORTIONS OF NORTHERN AND EASTERN NEVADA WITH PEAK GUSTS REACHING 20-30 KNOTS...ESPECIALLY NEAR KELY. AWG && .LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.